Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The Jacobson radical of the group algebra of a finite group

Author: Surinder Singh Bedi
Journal: Proc. Amer. Math. Soc. 75 (1979), 13-18
MSC: Primary 16A26; Secondary 20C05
MathSciNet review: 529203
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Let K be a field of characteristic $ p \ne 0$ and G a finite group such that $ p\vert o(G)$. Suppose G is a Frobenius group with a Sylow p-subgroup P as a complement. Then we have proved that

$\displaystyle JK(G) = \bigcap\limits_{x \in G} {JK({P^x})K(G).} $

We have given an example to show that equality does not hold in general.

References [Enhancements On Off] (What's this?)

  • [1] Daniel Gorenstein, Finite groups, Harper & Row, Publishers, New York-London, 1968. MR 0231903
  • [2] I. N. Herstein, Noncommutative rings, The Carus Mathematical Monographs, No. 15, Published by The Mathematical Association of America; distributed by John Wiley & Sons, Inc., New York, 1968. MR 0227205
  • [3] Joachim Lambek, Lectures on rings and modules, With an appendix by Ian G. Connell, Blaisdell Publishing Co. Ginn and Co., Waltham, Mass.-Toronto, Ont.-London, 1966. MR 0206032
  • [4] Donald Passman, Permutation groups, W. A. Benjamin, Inc., New York-Amsterdam, 1968. MR 0237627
  • [5] Donald S. Passman, Infinite group rings, Marcel Dekker, Inc., New York, 1971. Pure and Applied Mathematics, 6. MR 0314951
  • [6] Donald S. Passman, The algebraic structure of group rings, Pure and Applied Mathematics, Wiley-Interscience [John Wiley & Sons], New York-London-Sydney, 1977. MR 470211
  • [7] D. A. R. Wallace, Group algebras with central radicals, Proc. Glasgow Math. Assoc. 5 (1962), 103–108 (1962). MR 0140589

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 16A26, 20C05

Retrieve articles in all journals with MSC: 16A26, 20C05

Additional Information

Keywords: Group algebra, Jacobson radical, transitive permutation group, Frobenius group with p-Sylow subgroup as complement, Frobenius kernel, central ideal, semidirect product
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society